Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Sinus Infection, maxillary sinus, Sinus surgery performed. Taken Levaquin Antibiotic. Cure for wooziness & infection?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
I have had sinus problems for many years. In 1997, I had sinus surgery due to an impacted maxillary sinus. In the past two weeks, I did a lot of sanding and spray priming and painting for a restoration project. Even with my history, spray painting has never caused me any problems. This time, things seem to be much different. Three days after my first extended painting session, I became so woozy I couldn't go to work. The evening of my first missed work day, I went to a walk-in clinic and told the doctor I believed I had a sinus infection. I said this even though I had no real sinus pain or discharge. I never thought to mention the painting. He agreed that I must have an infection and prescribed the anitibiotic I asked for (since it had worked well before), Levaquin. The antibiotic has had little to no effect on my condition. Also, it seems that when I smoke or when I wash my sinuses with one of those rinse bottles and salt mixture, my wooziness increases. This past weekend, still not suspecting the painting to be the culprit, and given the fact I was feeling somewhat better, I did some more painting. This time, however, I intermittently wore a basic cloth mask. Again, today, which is three days later, I'm back woozy again and missed work. I told all this to a friend who does a lot of semi-professional painting and he immediately spotted that as the source of my problems. Is he right? I still need to finish this project. I am planning to buy a high quality painting respirator. If I am careful, will the wooziness clear up? How serious is my condition? I've gotten pretty scared as a result of all this. Thanks for any help.
Posted Tue, 8 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Praveen Tayal 3 hours later
Thanks for posting your query.

Spray painting is sometimes associated with congestion of airways and some allergic reactions in response to the inhaled fumes making you feel woozy.

This is a reversible problem and subsides once the exposure to the spray is over.

Right now you can continue taking the antibiotic, do a steam inhalation at least thrice daily to clear off your lungs from excessive secretions.

Taking an anti allergic with low sedation like allegra or levocetrizine will help you.

Do use a good quality mask next time whenever you plan for painting.
Take adequate rest and keep yourself well hydrated.

You can go for a follow up visit to your ENT specialist to rule out any inner ear problem responsible for your symptoms.

Do not worry. You will be fine soon.

I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor